Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 54, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 4, 2001, 8:13 PM EDT for Berkshire County, Massachusetts. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2001, 8:13 PM EDT (00:13 UTC)
- Expired
- Jul 4, 2001, 9:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Berkshire County, MA
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1165 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
242 WUUS51 KALY 050013 SVRALY MAC003-050115- BULLETIN - EAS ACTIVATION REQUIRED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 813 PM EDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS * UNTIL 915 PM EDT * AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 9 MILES NORTHWEST OF WILLIAMSTOWN TO 9 MILES NORTHWEST OF HANCOCK...MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HANCOCK AND WILLIAMSTOWN AT 825 PM EDT NEW ASHFORD AT 830 PM EDT NORTH ADAMS AT 835 PM EDT ADAMS AND CHESHIRE AT 840 PM EDT FLORIDA AT 845 PM EDT SAVOY AT 850 PM EDT THE GREATEST THREAT FROM THIS STORM IS DAMAGING WINDS. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:35 PM EDT, 5 hours 38 minutes earlier.
Area forecast discussion, Jul 4, 2:35 PM EDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 235 PM EDT WED JUL 4 2001 .DISC... NATURAL FIREWORKS TO BE VIEWED FROM HOME THIS EVENING MUCH OF CWA. SVR PARAMETERS ALL IN NEAR SVR/MARGINAL SVR RANGE WITH CAPE RANGING FROM BALLPARK 500 NORTHERN FRINGE CWA TO RESPECTABLE ALMOST 1500 MID HUDSON VALLEY. SURFACE DEWPOINTS CREEPING UP ALL DAY LIKELY TO PEAK IN UPPER 60S ABOUT FRONT TIME OF 23Z-02Z. MID HUDSON MAY REACH 70 TD. HELICITY ONLY IN 100-200 RANGE AND MID LEVEL WINDS LACKING PUNCH...HOWEVER UPPER WINDS AROUND H250 IN 100KT NEIGHBORHOOD PACKING PLENTY OF PUNCH IF BROUGHT NEAR SURFACE. WILL ENHANCE THUNDER WORDING FOR THIS EVENING. FIREWORKS END BY MIDNIGHT. REST FORECAST RATHER DULL. UPPER LOW MAY SWING TROF THROUGH FRIDAY WITH SOME CLOUDS ISOLATED --SHRA FAR NORTH. S/WV CRESTING RIDGE AROUND HUDSON BAY SHARPENS TROF EASTERN NY/NEW ENGLAND FOR LOW MOISTURE LOW RISK SHRA SAT AFTN...WITH TROF AXIS ABOUT ON CWA 12Z SUN. THEN DRY AS MASSIVE H500 HIGH CENTERED IN SOUTHERN PLAINS TAKES CONTROL. .ALY...NONE. WILEY
In the hours before
Local storm report, Jul 4, 6:26 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
626 PM EDT WED JUL 04 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM MALTA NY WIND DAMAGE
07/04/01 SARATOGA TREES AND WIRES DOWN
0620 PM SCHUYLERVILLE NY WIND DAMAGE
07/04/01 SARATOGA NUMEROUS TREES AND POWER
LINES DOWN. DIME SIZE
HAIL.Local storm report, Jul 4, 6:49 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
649 PM EDT WED JUL 04 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM MIDDLE FALLS NY WIND DAMAGE
07/04/01 WASHINGTON TREES AND WIRES DOWN.
0640 PM GREENWICH NY WIND DAMAGE
07/04/01 WASHINGTON TREES DOWN ALONG RTE 372
BETWEEN GREENWICH AND
CAMBRIDGE.Local storm report, Jul 4, 8:02 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
802 PM EDT WED JUL 04 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM SALEM NY WIND DAMAGE
07/04/01 WASHINGTON TREES DOWN
0745 PM SCHAGHTICOKE NY WIND DAMAGE
07/04/01 RENSSELAER TREES AND POWER LINES
DOWN. ALSO IN MELROSE.
UNCONFIRMED REPORTS OF
INJURIES.
0755 PM SUNDERLAND VT 1.25 INCH HAIL
07/04/01 BENNINGTONNearby
Severe Thunderstorm Warnings in Massachusetts, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.